MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL
Model Number M0062201090
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an occluder balloon catheter was used in the kidney during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6) 2022.During the procedure, the device was inserted in the ureter and the physician filled in the balloon; however, the balloon burst when inflated to 11 atm.It was reported that the device was removed from the patient, and the procedure was completed without using an occluder balloon catheter.There were no patient complications reported as a result of this event.The patient outcome of the procedure was reported to be fully recovered.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h6: medical device code a0402 captures the reportable event of balloon burst.Block h2: additional information (block h5) block h10: investigation result a visual examination of the returned device found that the catheter and the balloon has no damage.Functional examination was performed and the device was tested with water and it did not hold the pressure due to it has a hole in the balloon.Based on the available information, the hole found in the balloon is likely to have occurred due to factors encountered during the procedure, it can be due to excess pressure, interaction with other devices, or anatomical affairs.However, it is possible that interaction with any surface during the procedure could create friction on the balloon, causing the problem of hole during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an occluder balloon catheter was used in the kidney during a percutaneous nephrolithonomy (pcnl) procedure performed on (b)(6) 2022.During the procedure, the device was inserted in the ureter and the physician filled in the balloon; however, the balloon burst when inflated to 11 atm.It was reported that the device was removed from the patient, and the procedure was completed without using an occluder balloon catheter.There were no patient complications reported as a result of this event.The patient outcome of the procedure was reported to be fully recovered.Additional information received on october 21, 2022: it was reported that the balloon burst when inflated to 11.3mm.

Brand Name
OCCLUDER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15649519
Report Number3005099803-2022-05918
Device Sequence Number5966620
Product Code EYB
UDI-Device Identifier08714729192008
UDI-Public08714729192008
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K133750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2023
Device Model NumberM0062201090
Device Catalogue Number220-109
Device Lot Number0029312960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer10/21/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown